Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Baire category principle and uniqueness theorem


Author: J. S. Hwang
Journal: Trans. Amer. Math. Soc. 266 (1981), 655-665
MSC: Primary 30D40; Secondary 30D50
MathSciNet review: 617558
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Applying a theorem of Bagemihl and Seidel (1953), we prove that if $ {S_2}$ is a set of second category in $ (\alpha ,\beta )$, where $ 0 \leqslant \alpha < \beta \leqslant 2\pi $, and if $ f(z)$ is a function meromorphic in the sector $ \Delta (\alpha ,\beta ) = \{ z:0 < \left\vert z \right\vert < \infty ,\alpha < \arg z < \beta \} $ for which $ {\underline {{\operatorname{lim}}} _{r \to \infty }}\left\vert {f(r{e^{i\theta }})} \right\vert > 0$, for all $ \theta \in {S_2}$, then there exists a sector $ \Delta (\alpha ',\beta ') \subseteq \Delta (\alpha ,\beta )$ such that $ (\alpha ',\beta ') \subseteq {\bar S_2},{S_2}$ is second category in $ (\alpha ',\beta ')$, and $ f(z)$ has no zero in $ \Delta (\alpha ',\beta ')$. Based on this property, we prove several uniqueness theorems.


References [Enhancements On Off] (What's this?)

  • [1] F. Bagemihl and W. Seidel, A general principle involving Baire category, with applications to function theory and other fields, Proc. Nat. Acad. Sci. U. S. A. 39 (1953), 1068–1075. MR 0057940
  • [2] F. Bagemihl and W. Seidel, Some boundary properties of analytic functions, Math. Z. 61 (1954), 186–199. MR 0065643
  • [3] F. Bagemihl and W. Seidel, Sequential and continuous limits of meromorphic functions, Ann. Acad. Sci. Fenn. Ser. A I No. 280 (1960), 17. MR 0121488
  • [4] E. F. Collingwood and A. J. Lohwater, The theory of cluster sets, Cambridge Tracts in Mathematics and Mathematical Physics, No. 56, Cambridge University Press, Cambridge, 1966. MR 0231999
  • [5] P. Gauthier and W. Seidel, Some applications of Arakélian’s approximation theorems to the theory of cluster sets, Izv. Akad. Nauk Armjan. SSR Ser. Mat. 6 (1971), no. 6, 458–464 (English, with Armenian and Russian summaries). MR 0302919
  • [6] Maurice Heins, The minimum modulus of a bounded analytic function, Duke Math. J. 14 (1947), 179–215. MR 0020639
  • [7] Einar Hille, Analytic function theory. Vol. II, Introductions to Higher Mathematics, Ginn and Co., Boston, Mass.-New York-Toronto, Ont., 1962. MR 0201608
  • [8] J. S. Hwang, Franz Schnitzer, and Wladimir Seidel, Uniqueness theorems for bounded holomorphic functions, Math. Z. 122 (1971), no. 4, 366–370. MR 0390226
  • [9] John L. Kelley, General topology, D. Van Nostrand Company, Inc., Toronto-New York-London, 1955. MR 0070144
  • [10] Rolf Nevanlinna, Eindeutige analytische Funktionen, Die Grundlehren der mathematischen Wissenschaften in Einzeldarstellungen mit besonderer Berücksichtigung der Anwendungsgebiete, Bd XLVI, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1953 (German). 2te Aufl. MR 0057330
  • [11] J. L. Walsh, Interpolation and approximation by rational functions in the complex domain, Third edition. American Mathematical Society Colloquium Publications, Vol. XX, American Mathematical Society, Providence, R.I., 1960. MR 0218587

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30D40, 30D50

Retrieve articles in all journals with MSC: 30D40, 30D50


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1981-0617558-2
Keywords: Category principle, uniqueness theorem, meromorphic function, Blaschke product, harmonic measure, tangential approximation
Article copyright: © Copyright 1981 American Mathematical Society